morning BI

5 posts, 5 contributors

Search the DAFNE Online Forums

 
ruthhiggins DAFNE Graduate
St Luke's Kilkenny
3 posts

hi, crazy question, if I wake at 6am stay up for a few minutes before going back to bed till 7am, should I take my BI. TIA

Carolin DAFNE HCP
Sheffield Teaching Hospitals
83 posts

Hi,
It's advisable to try to be as consistent as possible with the timings of your BI doses, although the DAFNE guidance is 'on rising' and 'on retiring', i.e. as you get up and as you go to bed; ensuring that there's at least 7 hours between the night-time and morning doses.
Therefore there's no reason why you shouldn't take it at 6am as long as your night dose was before 11pm.
Hope that helps?
Carolin

novorapidboi26 DAFNE Graduate
NHS Lanarkshire
1,800 posts

rising and retiring............. Very Happy

is this a new slogan?

I say new but I graduated in 2009, so a while back now......

Warwick DAFNE Graduate
Diabetes Australia-Vic, Melbourne, Victoria
389 posts

Hi Ruth,

That would be completely up to you. If your BGs are high at 6 am, you may want to inject your BI a bit earlier. If (like me) you tend to hypo when having a nap, then you might not. It is completely up to you depending on how your body responds to an earlier basal injection.

marke Site Administrator
South East Kent PCT
662 posts

not sure that taking BI earlier would help a morning high BG. It has a fairly flat profile. I was getting High BG's and it looked a lot like Dawn Phenomenon. However, and I still don't quite understand this, I have moved my BI injection from 9PM an 11PM and have much lower BG in the morning. It really should have the effect that is, but it does.However as Carolin says consistency is the key. Injecting at the same times every day is the only way to get consistent results and the means to adjust based on those results.